MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When releasing, snapping and then impossible to release the prosthesis, broken.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of c2197669 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.It may be noted that there has been several attempts made to clarify device returned process, from additional information provided "i probably wrote the wrong pcfr on the package.I picked up by my self the stent to the customer because ups refused to do it.I found an email that i sent to customer (b)(4) beginning of december." manufacturing records review: prior to distribution, all evo-10-11-8-b devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-10-11-8-b device of lot number c2197669 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-10-11-8-b device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2197669.Instructions for use and/label review: it should be noted that as per ifu0056 which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be contributed to the torturous path causing a build-up of pressure and resulting in the flexor becoming severely kinked causing issues reported.Additionally a possible root cause could be attributed the device kinking on device preparation or insertion into the scope.From additional information provided there has been resistance encountered when advancing the wire guide through the obstructed area, also there was resistance encountered when advancing the introduction system in place.In addition there was resistance felt during insertion into patient.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, when releasing, snapping and then impossible to release the prosthesis.Broken.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined.A possible root cause could be contributed to the torturous path.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 06-may-2025.Additional information received on 10-feb-2025: general questions: 1.At what stage of the procedure did the complaint occur? during stent placement 2.What endoscope type and channel size was used? 4,2.3.What was the position of the elevator? open.4.Details of the wire guide used (diameter, type, make)? jagwire.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Biliary duct 8.How long was the stent in the patient by the time this complaint occurred? na.11.Did the patient require any additional procedures as a result of this event? yes.12.What intervention (if any) was required? boston stent.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.Stricture information: 1.What was the length and diameter of the stricture? na.2.Where was the stricture located in the body? biliary duct.3.Was there resistance felt passing wire guide through stricture? yes.4.Was there resistance felt passing the evolution through stricture? yes.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes 2.Was resistance felt during insertion into patient? yes 3.If yes, at what point? na questions related to during stent placement 1.Did the product fail during stent deployment or recapture? deployment, 2.If other, please specify 3.Was the directional button pressed during use? no 4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 5.Was the yellow marker kept in view during deployment? n/a, 6.Are images of the device or procedure available? no] questions related to during introducer withdrawal.1.Are images of the device or procedure available? no 2.Was final stent placement confirmed using endoscopy / fluoroscopy? yes 3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, 5.Was the safety wire fully removed before removing the delivery system? n/a, 6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, questions related to during stent repositioning/removal (for evo-fc & evo-pc devices).1.What instrument was used for stent repositioning / removal? other.2.If other, please specify.Nothing.3.Was resistance encountered during advancement and/or deployment? yes.4.If yes, please when this was felt? deployment.5.How did the physician deal with this resistance? nothing.6.Was the lasso (suture) loop used during repositioning no.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key21175710
Report Number3001845648-2025-00026
Device Sequence Number15610862
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)260725(10)C2197669
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2197669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown